MAUDE Adverse Event Report: RENEGADE STC 18; CATHETER, INTRAVASCULAR, DIAGNOSTIC

RENEGADE STC 18; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 80617
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The device was inspected for any damage or irregularities.The renegade was hydrated, and a guidewire was inserted.Slight resistance was felt 51 cm from the hub, but the guidewire passed through to the end.A small piece of the inner liner was dislodged and came out the end with the guidewire.Two kinks were noted on the catheter 1.5 cm and 1.1 cm from the distal end.Inspection of the remainder of the device revealed no damage.Device analysis determined the condition of the returned device was not consistent with the reported information of a difficult to insert or jammed.Ftir analysis found the material that came out during testing is spectrally similar to fluorocarbon fiber, which is commonly associated to gauze or soaker pads, which likely was present on the guidewire prior to introduction into the renegade.
 
Event or Problem Description
Reportable based on device analysis completed on 30jun2021.It was reported that the guidewire could not go forward.The target lesion was located in the splenic artery.A renegade stc 18 catheter infusion was selected for use.During the procedure, after reaching the main splenic artery, the renegade microcatheter was flushed and taken out.A 0.014 non boston scientific guidewire was then inserted along with the catheter; however after reaching the middle of the microcatheter, the guidewire could not go forward.Repeated attempts all failed and replacement of a guidewire still could not work.The microcatheter was not bent or broken after checking and a new 2.4f microcatheter was unpacked and the same guidewire could cross successfully.Lastly, the coil was deployed successfully with the new microcatheter for embolization.The procedure was successfully completed and the patient was fine post procedure.However, device analysis revealed that a small piece of the inner liner was dislodged and came out the end with the guidewire.

Brand Name
RENEGADE STC 18
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key12197084
Report Number2134265-2021-08921
Device Sequence Number3590619
Product Code DQO
UDI-Device Identifier08714729444503
UDI-Public08714729444503
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K023681
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2022
Device Model Number80617
Device Catalogue Number80617
Device Lot Number0023692055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2021
Initial Report FDA Received Date07/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient Weight65